I have used atenenol for years but it hasn't helped with my extra beats, it does however keep my heart from racing. I find I can toerate it at half the minimum dose but at much higher than 25 mlg it makes me weepy. Everyone is different and some notice no side effects from them at all. I am a small person so somtimes even the normal dose is too much for me. For me it was the easiest beta blocker to tolerate and I really needed something to help with the constant tachycardia and an ablation attempt failed.
Thanks for the post. Did you find atenolol side effects of depression/ or loss of hope? I can take being tired at times but the depression is hard
ive never taken atenolol, but i looked up the side effects for you and i didnt see depression listed as a side effect, it is however listed as a side effect of the toprol... Did you talk to your doctor about your concerns of depression as a side effect of new meds?
Atenolol is a beta blocker that has been around quite awhile. I have taken it for about 10 years. I take 25mg twice a day as a preventative medication. I had AFIB which was cured by an ablation, and the atenolol is meant to keep blood pressure and irritation down to the heart.
There are two main side effects that I suffer: I get insomnia from it. I will sleep for about 4 hours then wake up and can't get back to sleep. I combat that by taking a low dose of klonopin at night. The other symptom is that I can't exercise as hard. Atenolol keeps my heart rate down. But I still run about 3 miles 3 to 4 times a week. Since I'm not training for a marathon I really don't care.
I have not suffered depression from it.
Atenolol is a fairly cheap drug. Also if it doesn''t work, you can get off of it fairly easily by cutting back the doses.
There really isn't much choice out there for treating PVC symptoms. You certainly do not want to go on a more powerful drug that could have dangerous side effects.
The other thing is that it sounds like you are an adrenalin junky. The fact that you are "realty" steve suggests that you are in sales. I am a real estate broker and appraiser, and I know that some people think that to be successful you need to be this high energy person. Be careful to distinguish between high energy and hard working. But if you are an adrenalin junky it is actually contributing to your PVC's. The fact that the medication you are on now causes "depression" and that your PVC's have diminished might suggest a correlation. Are you using your "adrenalin" to keep up your mood? That sounds dangerous. When you run on adrenalin for too long the body breaks down and then you go into deep depression.
I suggest that you look at whether or not you might have amino acid deficiencies. My wife suffered from depression for 10 years and took meds. The meds had side effects she didn't like and they really weren't working as they should. She started taking a combination of amino acids she had found through reading and study and within days she was feeling better. We couldn't believe it. For 10 years doctors were treating her with expensive drugs that had all kinds of side effects. What a waste.
There are a number of amino acids that affect mood. You might want to look into it.
Atenolol is supposed to be very cardiac selective in its action on beta adrenergic receptors and therefore should not have the depressive side effects that other beta blockers such as Toprol do. I took altenolol for over a year and did not suffer any mood side effects.
Thank you for your post. I stopped the toprol and have the atenolol 12mg 1/2 tablet. I am holding out to see if i increase water and lower coffee/wine I will not need meds. If i do, I'll give atenolol a try. I am new to this forum and find it very supportive and helpful knowing i'm not alone. Thanks again.
I responded to your earlier (2/07) post. Atenolol has been around for awhile and many people take it without side effects. I tried it once and it wasn't for me. I found Inderal to work most effectively for me. It's just a matter of finding what works for you.
Hope you are doing well. Don't be afraid. There are lots of us flip-flopping right along with you and we're doing just fine. Trust your doctor or find one you can trust -that's so important for helping you to manage/accept your pvcs. Take care!
I would just like to say I went to the emergency room the other night and the doctor ssays I have sinus tachycardia and pvc's. He wanted to put me inderal. I am afraid to take it because my heart rate is 60 and I know it slows it down.
I cant function without my lopressor or magnisium they havent stoped the pvc's but they made them happen less. I have one side effect the lopressor makes me tired, I will take that anyday over the flopping around of my heart..
try taking chelated magnesium and b6 This keeps my pvcs under control 2 600 capsules of albion chelated magnesium and 1 b complex vitamin each day.